MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-SX-C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image review: the customer provided three photos of the distal assembly of the turbohawk outside of the patient post-activation.The first photo shows the housing of the distal assembly bent at an approximate 45-degree angle at the proximal are of the stainless steel housing.The bend appears as though it is within the range of the packing stroke of the turbohawk.At the apex of the bend the tecothane is bulging outward with a red/pink tint observed.The damaged tecothane is located on the plane of the housing that is opposite the gw tubing.The photo was unable to determine if the guidewire tubing was damaged.The housing of the distal assembly appeared as if it was filled with biologics.The second photo shows the same damage, but at an opposite angel and the manifold of a pta device most likely.No new observations were noted regarding the condition of the turbohawk.The third photo shows the tecothane was burst.Biological material which was previously excised from the vessel was protruding out from the hole.It cannot be determined if the protr uding material from the housing is only biological.It is unknown if pet from the housing lumen may be included.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk atherectomy device during treatment of a plaque lesion in the patient¿s mid and proximal popliteal artery and tibial/popliteal trunk.Slight vessel tortuosity and calcification was reported.Ifu was followed.Vessel pre-dilation was not performed.There was no resistance felt during advancement of the device.No embolic protection was used.It is reported moderate resistance was encountered during withdrawal.It was described that there was a nodule coming out the side of nosecone which caused it to bend the tip.It was described as looking like a large and hard bubble of plaque.The tecothane jacket was not observed to be torn.There was resistance felt when removing the device.The cutter was inside the housing during device removal.There was no vessel damage noted.The device was replaced and the procedure was completed.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key10452690
Report Number9612164-2020-03143
Device Sequence Number11676378
Product Code MCW
UDI-Device Identifier00643169968226
UDI-Public00643169968226
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Model NumberTHS-SX-C
Device Catalogue NumberTHS-SX-C
Device Lot Number0010139619
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1